Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 72, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2013, 7:39 PM EDT for Hoke County, Moore County, North Carolina. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 7:39 PM EDT (23:39 UTC)
- Expired
- Jun 26, 2013, 8:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Moore County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:44 PM EDT | TSTM WND DMG | Cameron, NC | TREES DOWN IN CAMERON |
| Jun 26, 7:44 PM EDT | TSTM WND DMG | Southern Pines, NC | MULTIPLE TREES DOWN AROUND SOUTHERN PINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551
WUUS52 KRAH 262339
SVRRAH
NCC093-125-270045-
/O.NEW.KRAH.SV.W.0072.130626T2339Z-130627T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
MOORE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SEVEN LAKES...OR 7 MILES WEST OF
CARTHAGE...MOVING SOUTHEAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TAYLORTOWN...CARTHAGE...
WHISPERING PINES...PINEHURST...
SOUTHERN PINES...
VASS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3497 7937 3506 7948 3506 7956 3509 7958
3512 7957 3527 7971 3533 7971 3552 7939
3549 7935 3547 7936 3540 7929 3535 7927
3530 7918 3527 7922 3519 7910 3513 7911
3508 7909 3491 7935
TIME...MOT...LOC 2339Z 302DEG 33KT 3530 7950
$$
PWB2 follow-up statements
646
WWUS52 KRAH 270008
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT WED JUN 26 2013
NCC093-125-270045-
/O.CON.KRAH.SV.W.0072.000000T0000Z-130627T0045Z/
HOKE NC-MOORE NC-
808 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN MOORE AND HOKE COUNTIES...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTHERN
PINES...MOVING SOUTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BOWMORE AND SILVER
CITY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3508 7909 3513 7911 3519 7910 3527 7922
3530 7919 3535 7927 3540 7929 3533 7929
3527 7940 3522 7966 3527 7971 3512 7957
3509 7958 3506 7956 3506 7948 3497 7937
3491 7935
TIME...MOT...LOC 0008Z 302DEG 33KT 3516 7928
$$
PWB000
WWUS52 KRAH 270035
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT WED JUN 26 2013
NCC125-270044-
/O.CAN.KRAH.SV.W.0072.000000T0000Z-130627T0045Z/
MOORE NC-
835 PM EDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOORE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3498 7937 3503 7941 3503 7944 3504 7943
3504 7939 3515 7929 3519 7919 3517 7915
3518 7911 3517 7910 3513 7911 3508 7909
3491 7935
TIME...MOT...LOC 0034Z 302DEG 33KT 3503 7903
$$
NCC093-270045-
/O.CON.KRAH.SV.W.0072.000000T0000Z-130627T0045Z/
HOKE NC-
835 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR HOKE COUNTY...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES EAST
OF SILVER CITY...OR 7 MILES SOUTHWEST OF FORT BRAGG...MOVING
SOUTHEAST AT 40 MPH.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3498 7937 3503 7941 3503 7944 3504 7943
3504 7939 3515 7929 3519 7919 3517 7915
3518 7911 3517 7910 3513 7911 3508 7909
3491 7935
TIME...MOT...LOC 0034Z 302DEG 33KT 3503 7903
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:14 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 3:14 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 314 PM EDT WED JUN 26 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW PRESSURE OVER THE REGION WILL RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 255 PM WEDNESDAY... THROUGH TONIGHT: THUNDERSTORMS CONTINUE TO GROW UPSCALE ACROSS THE ERN SANDHILLS INTO THE CENTRAL/SRN COASTAL PLAIN THIS AFTERNOON... WITHIN AN AREA OF HIGHER DEW POINTS (MID 70S) AND RESULTANT HIGHER INSTABILITY (MLCAPE OF 2500 J/KG ON LATEST MESOANALYSIS) NEAR A WEAK MCV. STORMS HAVE ALSO INCREASED QUICKLY IN COVERAGE OVER THE HIGHER TERRAIN OF NC/VA ASSOCIATED WITH ANOTHER WEAK SHORTWAVE TROUGH... AND THESE ARE TRANSLATING EASTWARD INTO THE NORTHWEST PIEDMONT. EFFECTIVE BULK SHEAR REMAINS RATHER WEAK (UNDER 20 KTS) AND ISN'T EXPECTED TO CHANGE MUCH... BUT LAPSE RATES HAVE RISEN TO AROUND 6 C/KM ALOFT AND TO AROUND 7.5 C/KM FROM 0-3 KM... AND THE MID LEVEL FLOW SHOULD BE JUST ENOUGH TO MAINTAIN A RISK OF STRONG STORMS FOR SEVERAL MORE HOURS AS THE WAVE OVER THE MOUNTAINS TRACKS EASTWARD. CAPE IN THE MIXED-PHASE REGION HAS RISE TO 500-700 J/KG AND D-CAPE HAS GROWN TO 900 J/KG... SO DESPITE THE POOR SHEAR... AN ISOLATED STORM OR TWO COULD STILL BECOME SEVERE. WILL GO WITH LIKELY TO CATEGORICAL POPS AREAWIDE THROUGH THIS EVENING... TAPERING OFF SHORTLY AFTER MIDNIGHT WITH THE LOSS OF HEATING AND THE EASTWARD PASSAGE AND FURTHER WEAKENING OF THE WAVE IN FAVOR OF THE STRONGER TROUGH DIVING INTO THE OH VALLEY. WITH NO APPRECIABLE CHANGE IN AIR MASS... LOWS SHOULD BE SIMILAR TO LAST NIGHT... 68-73. FOR THURSDAY/THURSDAY NIGHT: LATEST MODEL OUTPUT AND OBSERVED UPSTREAM CONDITIONS SUPPORT A CONTINUATION OF HIGH CHANCE POPS... ALTHOUGH STORMS SHOULD DEVELOP/ARRIVE EARLIER IN THE DAY AS COMPARED TO TODAY. THE PROMINENT SHORTWAVE TROUGH DROPPING THROUGH THE OH VALLEY TONIGHT IS EXPECTED TO TRACK EASTWARD OVER THE CENTRAL/SRN APPALACHIANS THURSDAY MORNING... AND THROUGH CENTRAL/ERN VA/CAROLINAS IN THE AFTERNOON... PROPELLED BY A 120+ KT UPPER JET CORE EXTENDING FROM SW CANADA DOWN THROUGH THE MIDWEST TOWARD THE CENTRAL APPALACHIANS... INDUCING UPPER DIVERGENCE OVER NC. 0-6 KM BULK SHEAR IS EXPECTED TO IMPROVE TO AROUND 25 KTS WHILE MUCAPE CLIMBS TO 2500-3000 J/KG BY LATE MORNING... SO WE SHOULD SEE GOOD COVERAGE OF ORGANIZED CONVECTION AS EARLY AS LATE MORNING. THIS INSTABILITY COMBINED WITH BETTER DYNAMIC FORCING FOR ASCENT THAN WE'RE SEEING TODAY SHOULD RESULT IN NUMEROUS STORMS SPREADING EASTWARD IN THE AFTERNOON... AND SOME OF THESE COULD BE STRONG TO SEVERE. HEAVY RAIN REMAINS POSSIBLE AS WELL WITH PRECIP WATER VALUES EXPECTED TO HOLD AT 1.6 TO NEAR 2.0 INCHES. AN EARLIER ONSET WITH LITTLE CHANGE IN THICKNESSES SHOULD RESULT IN HIGHS A COUPLE OF DEGREES LOWER THAN TODAY... 83-89. LOWS 67-72 WITH POPS DIMINISHING OVERNIGHT. -GIH && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 310 PM WEDNESDAY... GENERALLY A PERSISTENCE FORECAST OF AFTERNOON AND EVENING...PULSE TO LOOSELY ORGANIZED MULTI-CELLULAR STORMS...IN A CONTINUED WARM... HUMID...AND WEAKLY PERTURBED REGIME OVER THE SOUTHEASTERN US. LARGE SCALE FORCING SHOULD BE SOMEWHAT WEAKER...FRI VERSUS THU... HOWEVER...AS CENTRAL NC WILL BE BETWEEN THE SHARP S/W TROUGH PROGRESSING THROUGH THE MIDDLE ATLANTIC ON THU...AND RENEWED HEIGHT FALLS IN S/W TROUGH AMPLIFICATION CENTERED OVER THE TN VALLEY ON FRI. AS SUCH...CONVECTIVE COVERAGE MAY LEAN MORE TOWARD SCATTERED TO NUMEROUS...VERSUS NUMEROUS TO WIDESPREAD...WITH THE STRONGEST STORMS AGAIN CAPABLE OF PRODUCING LOCALIZED FLOODING...A FEW WET MICROBURSTS...AND MARGINALLY SEVERE HAIL. HIGHS WITHIN A COUPLE OF DEGREES OF 90...AND GENERALLY LOWER 70S FOR LOWS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 250 PM WEDNESDAY... STORMY. SHARP AMPLIFICATION OF A DEVELOPING TROUGH ALOFT OVER THE TN VALLEY...FLANKED BY STRONG RIDGES OVER THE ROCKIES AND WESTERN ATLANTIC...WILL OCCUR THIS WEEKEND. THIS LARGE SCALE PATTERN WILL GRADUALLY RETROGRESS...WITH THE TROUGH DRIFTING WESTWARD INTO THE MS VALLEY...THROUGH EARLY TO MID NEXT WEEK. THE PRESENCE AND PERSISTENCE OF THE TROUGH WILL PLACE MUCH OF THE EASTERN US...INCLUDING CENTRAL NC...IN A PATTERN OF PERTURBED AND DEEPLY MOIST SW TO SSW FLOW ALOFT - FAVORABLE FOR ABOVE AVERAGE PRECIPITATION CHANCES...PARTICULARLY SUNDAY ONWARD. SATURDAY MAY HAVE A RELATIVE LULL IN CONVECTION GENERALLY WEST OF US HWY 1...WHEN A WEAK COLD FRONT WILL BRIEFLY DRIFT EASTWARD AND PROMOTE A DRYING WESTERLY LOW LEVEL FLOW...WITH DEWPOINTS DIPPING INTO THE LOWER 60S...OVER THE WESTERN PIEDMONT. LIKELY CHANCES WILL CONTINUE TO THE EAST ON SATURDAY...HOWEVER. THE PROLONGED STORMY PERIOD WILL ALSO FAVOR AN INCREASING RISK OF FLOODING WITH EACH DAY THAT PASSES...WITH OTHERWISE AN OCCASIONAL PRECIPITATION-LOADED WET MICROBURST FROM LOOSELY ORGANIZED MULTI-CELL STORM MODES - ONES DRIVEN BY GENERALLY 20-30 KTS OF MID LEVEL FLOW - THE OTHER MAIN HAZARD. THERE ARE INDICATIONS THAT THE RETROGRESSION OF THE PATTERN WILL ALLOW THE WESTERN ATLANTIC RIDGING TO EXPAND WESTWARD SUFFICIENTLY TO LESSEN PRECIPITATION CHANCES/COVERAGE - FROM NUMEROUS/WIDESPREAD TO SCATTERED - OVER EASTERN NC...INCLUDING THE RAH COASTAL PLAIN...BY THE MIDDLE OF THE WEEK. HIGHS MOSTLY IN THE MIDDLE 80S...EXCEPT AROUND 90 ON SATURDAY...AND LOWS 70 TO 75. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 155 PM WEDNESDAY... VFR CONDITIONS WILL DOMINATE AT CENTRAL NC TAF SITES THROUGH 18Z THURSDAY... HOWEVER THERE IS A GOOD CHANCE OF A SHORT PERIOD (UNDER 2 HOURS) OF MVFR OR IFR CONDITIONS IN AND NEAR CLUSTERS OF THUNDERSTORMS THIS AFTERNOON INTO VERY EARLY EVENING. STORMS ARE MOST LIKELY TO AFFECT FAY 18Z-21Z... GSO/INT 19Z-22Z... AND RDU/RWI 20Z-00Z. STORMS MAY CONGEAL INTO LARGE CLUSTERS WHICH MAY BE DIFFICULT TO CIRCUMNAVIGATE. STORMS SHOULD VERY SLOWLY WEAKEN AND DISPERSE THROUGH 06Z TONIGHT. PATCHY SUB-VFR STRATUS IS POSSIBLE LATE TONIGHT FROM 07Z-12Z BUT THE CHANCE THAT THESE SUB-VFR CLOUDS WILL BECOME BROKEN ARE TOO LOW TO INCLUDE AS A PREDOMINANT CONDITION. WARM AND HUMID CONDITIONS WILL CONTINUE THURSDAY... AND THIS COMBINED WITH AN INCOMING UPPER LEVEL DISTURBANCE FROM THE WEST WILL INITIATE SCATTERED STORMS BEGINNING AROUND THE NOON HOUR IN THE TRIAD BEFORE SPREADING WESTWARD. TIMING UNCERTAINTY PRECLUDES MENTIONING THUNDER WITH HIGH CONFIDENCE THAT LATE IN THE TAF VALID PERIOD... BUT LATER TERMINAL FORECASTS WILL LIKELY INCLUDE A PERIOD OF PREVAILING SUB-VFR THUNDERSTORMS. LOOKING BEYOND 18Z THURSDAY: AN UNSETTLED PATTERN WILL PERSIST ALONG THE U.S. EAST COAST. AS NOTED ABOVE... A BRIEF PERIOD OF SUB-VFR CONDITIONS IN AND NEAR STORMS IS EXPECTED FROM VERY EARLY AFTERNOON THROUGH VERY EARLY EVENING AS STORMS SPREAD EASTWARD THROUGH CENTRAL NC. IFR STRATUS IS POSSIBLE AT RDU/RWI/FAY LATE THURSDAY NIGHT THROUGH SUNRISE FRIDAY MORNING. GOOD CHANCE OF SHOWERS/STORMS AND SUB-VFR CONDITIONS ESPECIALLY RDU/RWI/FAY LATE AFTERNOON FRIDAY THROUGH FRIDAY NIGHT... THEN SCATTERED LATE DAY STORMS MAY OCCUR MAINLY AT RWI/FAY SATURDAY THROUGH MONDAY. -GIH && .EQUIPMENT... KRAX WSR-88D WILL BE DOWN FOR MUCH-NEEDED MAINTENANCE TODAY THROUGH THURSDAY JUNE 27. KRAX HAS BEEN IN A SEVERELY DEGRADED MODE FOR SEVERAL DAYS... AND THE NEEDED REPAIRS WERE DEEMED TO BE CRITICAL. THE TEAM OF TECHNICIANS WILL MAKE THESE REPAIRS AS QUICKLY AS POSSIBLE. WE APOLOGIZE FOR THE INCONVENIENCE. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MWS LONG TERM...MWS AVIATION...HARTFIELD
Hazardous weather outlook, Jun 26, 3:58 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 358 PM EDT WED JUN 26 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-271015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 358 PM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. AN ISOLATED STORM OR TWO MAY PRODUCE WIND GUSTS OF 30 TO 40 MPH AND HALF INCH DIAMETER HAIL. NEARLY CONTINUOUS DEADLY LIGHTNING STRIKES ARE LIKELY WITH ANY STORM. IN ADDITION...DUE TO RECENTLY WET CONDITIONS...LOCALIZED FLOODING REMAINS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NUMEROUS STRONG STORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT OVER CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME SEVERE THURSDAY AFTERNOON AND EVENING. LARGE HAIL NEAR THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE. LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE LIKELY WITH ANY STORM. SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL OCCUR EACH AFTERNOON AND EVENING FRIDAY THROUGH TUESDAY. DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL INCREASE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 26, 6:36 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 SE LEXINGTON 35.79N 80.22W
06/26/2013 DAVIDSON NC 911 CALL CENTER
&&
EVENT NUMBER RAH1300740
ELLISLocal storm report, Jun 26, 6:38 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 SE LEXINGTON 35.79N 80.22W
06/26/2013 DAVIDSON NC 911 CALL CENTER
1 TREE DOWN ON BECKS CHURCH ROAD NEAR I-85 MILE MARKER
93
&&
CORRECTED REMARKS
EVENT NUMBER RAH1300740
ELLISLocal storm report, Jun 26, 6:39 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 2 W LEXINGTON 35.81N 80.29W
06/26/2013 DAVIDSON NC 911 CALL CENTER
1 TREE DOWN ON PINETOP ROAD AT ODELL OWEN ROAD
&&
EVENT NUMBER RAH1300741
ELLISLocal storm report, Jun 26, 6:46 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 5 S ROXBORO 36.34N 78.99W
06/26/2013 PERSON NC 911 CALL CENTER
1 TREE DOWN ON FLAT RIVER CHURCH ROAD AT LACY WILKERSON
ROAD IN ROXBORO
&&
EVENT NUMBER RAH1300742
ELLISLocal storm report, Jun 26, 6:47 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 S ROXBORO 36.37N 78.97W
06/26/2013 PERSON NC 911 CALL CENTER
POWERLINES DOWN ON THE 1400 BLOCK OF OXFORD ROAD
&&
EVENT NUMBER RAH1300743
ELLISSpecial weather statement, Jun 26, 6:53 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT WED JUN 26 2013
NCZ008>011-024>026-039>041-074>076-084-270015-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HALIFAX-LEE-MONTGOMERY-MOORE-
ORANGE-RANDOLPH-RICHMOND-VANCE-WAKE-WARREN-
653 PM EDT WED JUN 26 2013
...A LINE OF THUNDERSTORMS MOVING THROUGH THE PIEDMONT...
AT 650 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH
GUSTY WIND TO 40 MPH AND HEAVY RAIN. THE LEADING EDGE OF THE LINE
EXTENDED FROM TROY TO SEAGROVE TO PITTSBORO ... DURHAM... AND
WARRENTON... MOVING EAST AT 30 MPH.
THE LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST INTO THE TRIANGLE...
SANFORD... CARTHAGE AND SOUTHERN PINES AREAS BY 800 PM.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3644 7764 3616 7791 3619 7801 3585 7824
3555 7881 3558 7892 3540 7909 3503 7977
3536 7994 3554 7989 3584 7933 3584 7924
3589 7925 3655 7799
TIME...MOT...LOC 2250Z 281DEG 25KT 3543 7980
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:17 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 58 min |
| Jun 26, 1:49 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 41 min |
| Jun 26, 2:14 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 61 min |
| Jun 26, 2:22 PM EDT | Special Weather Statement | RAH | Johnston | 38 min |
| Jun 26, 2:27 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 48 min |
| Jun 26, 2:44 PM EDT | Special Weather Statement | RAH | Wayne | 46 min |
| Jun 26, 2:55 PM EDT | Special Weather Statement | RAH | Cumberland | 50 min |
| Jun 26, 3:24 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 81 min |
| Jun 26, 3:43 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 92 min |
| Jun 26, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 59 min |
| Jun 26, 4:19 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 86 min |
| Jun 26, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 59 min |
| Jun 26, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Person | 54 min |
| Jun 26, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 60 min |
| Jun 26, 5:47 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 58 min |
| Jun 26, 6:07 PM EDT | Special Weather Statement | RAH | Granville, Vance | 83 min |
| Jun 26, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 58 min |
| Jun 26, 6:53 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Franklin, Lee, Montgomery, Moore and 2 more | 82 min |
| Jun 26, 7:20 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 55 min |
| Jun 26, 7:26 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Jun 26, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.